Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 368, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 2:12 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 2:12 AM CDT (07:12 UTC)
- Expired
- Jun 30, 2017, 3:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
757
WUUS54 KTSA 300712
SVRTSA
OKC113-117-300815-
/O.NEW.KTSA.SV.W.0368.170630T0712Z-170630T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
212 AM CDT FRI JUN 30 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 315 AM CDT
* At 211 AM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Chilocco to 6 miles southwest of
Ponca City to 6 miles west of Red Rock, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Cleveland...
Fairfax... Shidler...
Wynona... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0711Z 289DEG 45KT 3699 9719 3666 9718 3645 9730
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
401
WWUS54 KTSA 300728
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
228 AM CDT FRI JUN 30 2017
OKC113-117-300815-
/O.CON.KTSA.SV.W.0368.000000T0000Z-170630T0815Z/
Osage OK-Pawnee OK-
228 AM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL OSAGE AND PAWNEE COUNTIES...
At 228 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Newkirk to 6 miles southeast of
Ponca City to 6 miles east of Red Rock, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Cleveland...
Fairfax... Shidler...
Wynona... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0728Z 281DEG 40KT 3693 9696 3665 9698 3648 9707
HAIL...<.75IN
WIND...60MPH
$$339
WWUS54 KTSA 300801
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
301 AM CDT FRI JUN 30 2017
OKC113-117-300815-
/O.CON.KTSA.SV.W.0368.000000T0000Z-170630T0815Z/
Osage OK-Pawnee OK-
301 AM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL OSAGE AND PAWNEE COUNTIES...
At 301 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Foraker to 6 miles east of
Fairfax to 3 miles south of Pawnee, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Cleveland...
Fairfax... Shidler...
Wynona... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0801Z 303DEG 41KT 3695 9652 3656 9660 3629 9683
HAIL...1.00IN
WIND...60MPH
$$212
WWUS54 KTSA 300816
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
316 AM CDT FRI JUN 30 2017
OKC113-117-300825-
/O.EXP.KTSA.SV.W.0368.000000T0000Z-170630T0815Z/
Osage OK-Pawnee OK-
316 AM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND PAWNEE
COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, therefore the warning has been allowed to expire. However
gusty winds to 50 mph will still be possible with these
thunderstorms.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9632 3638 9630 3618 9644 3630 9693
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0815Z 289DEG 45KT 3690 9634 3651 9642 3624 9665
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:08 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 30, 2:08 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 208 AM CDT Fri Jun 30 2017 .DISCUSSION... Strong to severe MCS continues to push southeast through north- central Oklahoma and southeast Kansas. This activity will likely move into northeast Oklahoma before sunrise with the threat for damaging winds/marginal hail. Overall severe threat should begin to diminish east of highway 75 and especially southeast of I-44 as storms move into a more stable airmass with weakening wind fields aloft. Morning convection will likely produce an outflow boundary that will provide the focus for additional strong to severe thunderstorms this afternoon as atmosphere becomes moderately unstable with surface heating. One or more thunderstorm clusters will likely push south into southeast Oklahoma/west-central Arkansas tonight with mainly a heavy rain threat, although a few marginally severe storms could remain possible. Frontal boundary stalls across southeast Oklahoma/west-central Arkansas with additional shower/thunderstorm development along stalled front Saturday and possibly into Saturday night although precipitation coverage should be less. Another weak upper wave will move into the Central Plains Monday into Tuesday. Lingering precipitation chances will continue across far northeast Oklahoma and northwest Arkansas, however main thunderstorm activity is expected to remain north of area in association with stronger forcing. Scattered showers/thunderstorms will remain possible through the remainder of the work week as another weak front stalls across the area. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 67 86 71 / 60 60 20 40 FSM 93 74 87 74 / 50 70 60 40 MLC 92 73 86 72 / 40 70 50 40 BVO 82 62 86 66 / 70 50 10 30 FYV 85 66 83 64 / 60 70 40 30 BYV 84 67 83 65 / 60 60 30 10 MKO 88 70 86 71 / 60 70 30 40 MIO 82 64 86 66 / 70 60 20 10 F10 89 70 85 72 / 60 70 30 40 HHW 92 76 87 73 / 20 60 60 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...11 LONG TERM....12
Hazardous weather outlook, Jun 29, 5:10 PM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Thu Jun 29 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Thu Jun 29 2017 ...SEVERE THUNDERSTORM POTENTIAL INCREASES FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma to the North of Highway 412. ONSET...After Midnight. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma to the North of Highway 412. ONSET...After Midnight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... A thunderstorm complex is expected to develop this evening and overnight along a cold front across parts of eastern Colorado and western Kansas and push southeastward into northeast Oklahoma and perhaps northwest Arkansas after midnight. The intensity of the thunderstorms should be on the decrease as they move through the area, although locations near the Kansas border will have the greatest risk for damaging winds toward sunrise Friday morning. Locally heavy rain will also be possible. In addition, gusty southerly winds will continue through the early evening before diminishing some. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Friday morning across parts of northeast Oklahoma and northwest Arkansas, although they will likely be below severe limits. Additional thunderstorms will likely develop during the early to mid afternoon hours across northeast Oklahoma and northwest Arkansas, in the vicinity of the aforementioned cold front. Available instability and shear will support severe thunderstorms during the afternoon and evening, including the potential for tornadoes, especially near any boundaries leftover from the morning thunderstorms. The threat for locally heavy rainfall and flooding will also persist into late Friday and early Saturday. By early Saturday morning, the main thunderstorm potential will shift southward into southeast Oklahoma and west central Arkansas, with some severe and heavy rain potential during the afternoon and evening Saturday. At least low thunderstorm chances will continue for the rest of the weekend and through much of next week, despite a building upper level ridge. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:14 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 46 min |
| Jun 30, 3:38 AM CDT | Special Weather Statement | TSA | Nowata, Rogers, Washington | 52 min |
| Jun 30, 4:04 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 41 min |
| Jun 30, 4:24 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers | 66 min |
| Jun 30, 5:20 AM CDT | Special Weather Statement | TSA | Cherokee | 25 min |
| Jun 30, 5:47 AM CDT | Special Weather Statement | TSA | Adair | 28 min |
| Jun 30, 6:07 AM CDT | Special Weather Statement | TSA | Adair | 53 min |
| Jun 30, 6:44 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Jun 30, 9:38 AM CDT | Areal Flood Advisory | TSA | Sequoyah | 3 hr |
| Jun 30, 12:34 PM CDT | Areal Flood Advisory | TSA | Sequoyah | 4 hr |
| Jun 30, 5:21 PM CDT | Special Weather Statement | TSA | Okmulgee | 39 min |
| Jun 30, 5:45 PM CDT | Special Weather Statement | TSA | Muskogee | 45 min |
| Jun 30, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 52 min |
| Jun 30, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 41 min |
| Jun 30, 6:37 PM CDT | Special Weather Statement | TSA | McIntosh | 38 min |
| Jun 30, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.